News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: can't find the answers


 moomom - Thu Feb 05, 2004 12:36 am

[b i am a 35 yr old female who has been experiencing problems since the birth of my 3rd child 3 years ago. it started out with extreme tiredness, severe leg pains with restlessness and chest pains(mild).when i was 6 mo. pregnant i started developing very tender noduales on my lower legs. they will develope over a 2 month period, last for about 2-6 months then go down. the noduales are red, not draining, and when gone leave very visable spots that won't even grow hair. since the start i have counted over 125 spots. a biopsy showed giant cells, possible panniculitis but inconclusive for anything. i also have a granuloma in my lung that is 6-7 cm. the pain has kept me from working, loss of sleep, have lowgrade fevers,nausea, loss of appetite(but no weight loss) and joint pain. some days i can't get out of bed. i go to a clinic and they do not have any answers. the only thing that helps my legs are ultram. please help me. :cry: [/b]
 Dr. Yasser Mokhtar - Thu Feb 05, 2004 11:23 am

User avatar Dear Moomom,

The combination of skin nodules and lung nodules should raise the suspicion of a disease called sarcoidosis amongst others. i think that the biopsy of the skin nodule was to find out its nature and whether or not it is the type associated with this disease.

Was a biopsy ever considered from the lung granuloma that you have? i am sure that you are following with your doctor on regular basis regarding this lung nodule with ct scans. i think that your doctor already thought of sarcoidosis but if he/she did not may be it is worth it to bring the issue up next time you see him/her.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 moomom - Sun Feb 22, 2004 1:21 am

pathology report on punch biopsy showed "diffuse interstitial deposition of granular mucin,supreficial and deep. also," perivascular superficial and deep infiltrates of lymphocytes. slightly atrophic, differential diagnosis myxedema or scleredema{absence of subcutaneous fat favors the latter} also my lab work showed high levels of globulin andlow levels of A1C. TSH levels were .52 which were flagged on report. my internist has never mentioned a ct scan or biopsy for the "calcified granuloma in my right lung.it is app. 7cm. in size. unchanged over 2 years. plus my mother died of lung cancer and my grandmother of emphesema. also lately when i laugh alot or exert myself it feels as if my lungs fill with fluid and it is VERY hard to catch my breath.any help? :cry: the pain from the "spots on my legs are very painful and they are causing lots of problems with my ability to care for my family
 Dr. Yasser Mokhtar - Sun Feb 22, 2004 2:52 am

User avatar Dear Moomom,

Myxedema means underactive thyroid gland and in almost all cases of underactive thyroid, tsh levels are high. So, most probably you don't have mexedema. About scleroderma, it is an autoimmune disease, which so far, does not have a cure although there are new experimental medications that seem encouraging. My advice to you if scleroderma is a concern is to be seen by a rheumatologist to decide whether you have it or not because it can lead to lots of complications.

The shortness of breath that you feel on exertion could be related to lots of things, the simplest of which is you being physically unfit ending with having heart failure. You have to be seen by your physician and apropriate actions taken if deemed necessary (x-rays, referral to specialists, etc...)

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here